Advertisement

Reactions Weekly

, Volume 1719, Issue 1, pp 159–159 | Cite as

Multiple drugs

Tardive akathisia, tardive dyskinesia and drug-induced parkinsonism: 2 case reports
Case report
  • 93 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, a man in his 40's [exact age at reaction onset not stated] developed tardive akathisia, tardive dyskinesia and drug-induced parkinsonism during treatment with fluvoxamine, haloperidol-decanoate, tetrabenazine and trihexyphenidyl for bipolar mood disorder, and a 30-year-old man developed tardive akathisia during treatment with trifluoperazine [not all routes stated] for generalised anxiety disorder (GAD) and panic attacks.

Case 1: The man, who had bipolar mood disorder for the past three years, presented at the age of 44 years. About two years prior to the current presentation, he was hospitalised due to an episode of mania and psychosis. At that time, he was discharged on fluvoxamine 100mg twice a day and IM haloperidol decanoate 50mg every month. During the...

Reference

  1. Shahidi G, et al. Tardive akathisia with asymmetric and upper-body presentation: Report of two cases and literature review. Tremor and Other Hyperkinetic Movements 8: 29 May 2018. Available from: URL: http://doi.org/10.7916/D8224B00 - Iran

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations